# SDR AU961199

- Difficulty date: August 19, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Make and model: Dhav DHC8103
- Engine: Pwa PW121
- System (JASC): 3220 · Nose/Tail Landing Gear
- Part: Bolt
- Condition: Jammed Gear
- Location: Nose-Tail Gear
- Stage of operation: LD
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(AUS) NOSE LANDING GEAR WOULD NOT EXTEND - AIRCRAFT LANDED WITH NLG  RETRACTED - INVESTIGATION FOUND THAT A NEW NLG WAS RECEIVEDWITHOUT THE TOP SECTION OF THE PROXIMITY SENSOR PROTECTIVE COVER - A NEW ONE WAS MANUFACTURED AND FITTED WITH HEXAGON HEADED BOLTSINSTEAD OF THE CORRECT COUNTERSUNK ITEMS REQUIRED BY THE MANUFACTURER - INTERNAL SPACERS WERE ALSO USED TO OBTAIN THE CORRECT INTERNAL CLEARANCE BETWEEN THE COVER AND THE PROXIMITY SENSORS - THE USE OF THE HEXAGON BOLTS AND SPACERS RESULTED IN THE BOLTS CONTACTING THE UPPER DRAG BRACE DURING NLG RETRACTION  PREVENTING NLG EXTENSION - DAMAGE CAUSED TO THE UNDERSIDE OF THE AIRCRAFT - PERSONNEL/MAINTENANCE ERROR - UNAPPROVED PART
